Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 56, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 17, 2015, 10:12 PM EDT for Wake County, North Carolina. It was in force for 63 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2015, 10:12 PM EDT (02:12 UTC)
- Expired
- Jun 17, 2015, 11:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 14 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 10:23 PM EDT | TSTM WND DMG | 1 Sw Cary, NC | TREE DOWN ON A HOUSE. 100 BLOCK OF HONEYSUCKLE LANE |
| Jun 17, 10:30 PM EDT | TSTM WND DMG | 2 Ene Cary, NC | TREE DOWN ON POWELINES ON CHAPEL HILL RD AT SORRELL ST. REPORT FROM WRAL TRAFFIC. |
| Jun 17, 10:38 PM EDT | HAIL 1.25 | 3 Ese Cary, NC | HALF DOLLAR SIZE HAIL POSSIBLY SOME LARGER WAS REPORTED NEAR THE INTERCHANGE OF US HIGHWAY 1 AND WALNUT ST. |
| Jun 17, 10:45 PM EDT | HAIL 0.88 | 4 Nne Lake Wheeler, NC | |
| Jun 17, 10:45 PM EDT | HAIL 1 | 3 Sw Raleigh, NC | NC STATE CAMPUS. LASTED ABOUT 15 MINUTES. |
| Jun 17, 10:47 PM EDT | HAIL 0.5 | 3 W Raleigh, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 2031 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
954
WUUS52 KRAH 180212
SVRRAH
NCC183-180315-
/O.NEW.KRAH.SV.W.0056.150618T0212Z-150618T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1012 PM EDT WED JUN 17 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WAKE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 1115 PM EDT
* AT 1011 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS OF 58 MPH. THIS STORM
WAS LOCATED NEAR RALEIGH...AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...RDU INTERNATIONAL...MORRISVILLE...
KNIGHTDALE...LAKE BENSON...WILLIAM B UMSTEAD STATE PARK AND LAKE
WHEELER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3582 7837 3566 7853 3557 7865 3578 7887
3591 7877
TIME...MOT...LOC 0211Z 293DEG 19KT 3580 7872
$$
324 follow-up statements
119
WWUS52 KRAH 180234
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1034 PM EDT WED JUN 17 2015
NCC183-180315-
/O.CON.KRAH.SV.W.0056.000000T0000Z-150618T0315Z/
WAKE NC-
1034 PM EDT WED JUN 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR CENTRAL WAKE COUNTY...
AT 1032 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH.
THIS STORM WAS LOCATED OVER WEST RALEIGH...MOVING EAST AT
25 MPH.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...GARNER...MORRISVILLE...KNIGHTDALE...LAKE BENSON...
LAKE WHEELER AND WILLIAM B UMSTEAD STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG TO DAMAGING WINDS AND FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3576 7885 3590 7874 3582 7837 3566 7853
3557 7865 3574 7883
TIME...MOT...LOC 0232Z 286DEG 22KT 3576 7862
$$
BADGETT711
WWUS52 KRAH 180246
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1046 PM EDT WED JUN 17 2015
NCC183-180315-
/O.CON.KRAH.SV.W.0056.000000T0000Z-150618T0315Z/
WAKE NC-
1046 PM EDT WED JUN 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR CENTRAL WAKE COUNTY...
AT 1045 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR NEAR
RALEIGH...MOVING SOUTHEAST AT 20 MPH. A NWS EMPLOYEE REPORTED LARGE
HAIL OCCURING AT HIGHWAY 1 AND WALNUT STREET AT 1038 PM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...GARNER...MORRISVILLE...KNIGHTDALE...LAKE BENSON...
LAKE WHEELER AND WILLIAM B UMSTEAD STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.
&&
LAT...LON 3576 7885 3590 7874 3582 7837 3566 7853
3557 7865 3574 7883
TIME...MOT...LOC 0245Z 296DEG 15KT 3575 7867
$$
WSS702
WWUS52 KRAH 180246 RRA
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1046 PM EDT WED JUN 17 2015
NCC183-180315-
/O.CON.KRAH.SV.W.0056.000000T0000Z-150618T0315Z/
WAKE NC-
1046 PM EDT WED JUN 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR CENTRAL WAKE COUNTY...
AT 1045 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL
SIZE AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED
OVER RALEIGH AND SOUTHWEST RALEIGH AND CARY MOVING SOUTHEAST AT 15 MPH.
IN ADDITION...AT 1038 PING PONG BALL SIZED HAIL WAS REPORTED IN CARY
AT HIGHWAY ONE AND WALNUT STREET.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...GARNER...MORRISVILLE...KNIGHTDALE...LAKE BENSON...
LAKE WHEELER AND WILLIAM B UMSTEAD STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3590 7874 3583 7842 3579 7840 3566 7853
3557 7865 3576 7885
TIME...MOT...LOC 0245Z 308DEG 15KT 3573 7868
$$
32977
WWUS52 KRAH 180258
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1058 PM EDT WED JUN 17 2015
NCC183-180315-
/O.CON.KRAH.SV.W.0056.000000T0000Z-150618T0315Z/
WAKE NC-
1058 PM EDT WED JUN 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR CENTRAL AND SOUTHEASTERN WAKE COUNTY...
AT 1057 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE. THIS
STORM WAS LOCATED NEAR GARNER...OR NEAR SOUTH RALEIGH...
MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...GARNER...LAKE WHEELER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3584 7879 3584 7867 3574 7845 3566 7853
3557 7865 3563 7871 3576 7885
TIME...MOT...LOC 0257Z 305DEG 23KT 3568 7855
$$
BADGETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 9:08 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 17, 9:08 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 908 PM EDT WED JUN 17 2015 .SYNOPSIS... STRONG MID AND UPPER LEVEL HIGH PRESSURE WILL HOLD OVER THE REGION THROUGH THE END OF THE WEEK. A WEAK SURFACE BOUNDARY OVER NORTH CAROLINA THIS AFTERNOON WILL MOVE BACK NORTH THROUGH THE MID ATLANTIC REGION TONIGHT AND THURSDAY. && .NEAR TERM /THROUGH THURSDAY/... AS OF 315 PM EDT WEDNESDAY... FORECAST AREA REMAINS IN VERY WARM AIRMASS TONIGHT AND THURSDAY. 700 MB TEMPERATURES WILL BE IN THE THE +8 TO +10 RANGE WITH 850 MB TEMPERATURES FROM +18 TO +22. WILL BE WATCHING SHOWERS AND THUNDERSTORMS FROM UPSTREAM IN WESTERN VIRGINIA AND WESTERN NORTH CAROLINA AS THEY TRACK ALONG A WEAK FRONT THAT BISECTS THE FORECAST AREA. THE MOST UNSTABLE AIR WITH CAPES FROM 2000 TO 2500 J/KG WILL BE WEST AND SOUTH OF RDU THIS AFTERNOON AND EVENING. AT 19Z/3PM RADAR SHOWED A DEVELOPING THUNDERSTORM WEST OF FAYETTEVILLE. THE FRONT OVER THE AREA TONIGHT PUSHES BACK TO THE EAST...LEAVING THE FORECAST AREA UNDER SURFACE HIGH PRESSURE FOR THURSDAY. WILL KEEP ONLY SLIGHT CHANCE PROBABILITY IN THE AREA FOR THE AFTERNOON. WILL ISSUE ANOTHER HEAT ADVISORY FOR THE CENTRAL AND SOUTHEAST COUNTY WARNING AREA FOR THURSDAY. MAXIMUM TEMPERATURES ON THURSDAY WILL BE ABOUT 10 DEGREES ABOVE NORMAL AND SIMILAR TO WEDNESDAY...COMBINATION OF TEMPERATURES AND DEW POINTS WILL BRING THE HEAT INDEX INTO THE 100 TO 105 RANGE. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/... AS OF 300 PM EDT WEDNESDAY... MID LEVEL RIDGE WILL BUILD THURSDAY AFTERNOON INTO THURSDAY NIGHT...AS WEAK SURFACE BOUNDARY LIFTS NORTHWARD. REMNANTS OF BILL WILL LIFT NORTH OUT OF THE SOUTHERN PLAINS TO THE LOWER OHIO VALLEY. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THURSDAY AFTERNOON INTO THURSDAY EVENING...WITH SOME INSTABILITY AND MODERATE MUCAPE. SPC IN THE DAY TWO CONVECTIVE OUTLOOK HAS PLACED THE SLIGHT RISK OF SEVERE WEATHER TO OUR NORTHWEST ALONG AND NORTH OF THE OHIO RIVER WITH THE BETTER DYNAMICS. IT WILL DRY OUT LATE THURSDAY EVENING WITH A STEAMY OVERNIGHT. OVERNIGHT LOW TEMPERATURES WILL RANGE FROM AROUND 70 DEGREES TO THE MID 70S. THE UPPER LEVEL RIDGE WILL REMAIN OFF THE SOUTHEAST U.S. COAST RESULT IN ANOTHER HOT DAY. THE REMNANTS OF TROPICAL SYSTEM BILL WILL LIKELY BE OVER THE MIDWEST FRIDAY MOVING NORTHWARD. TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL...WITH HIGHS IN THE LOW TO MID 90S. THE COMBINATION OF TEMPERATURES AND MOISTURE WILL PRODUCE HEAT INDEX VALUES AROUND 100 ACROSS SOUTHERN LOCATIONS. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... AS OF 300 PM EDT WEDNESDAY... FRIDAY NIGHT THROUGH SATURDAY NIGHT: THE SUBTROPICAL RIDGE WILL DOMINATE OUR WEATHER ACROSS OUR REGION. MEANWHILE...THE REMNANTS OF BILL AND ASSOCIATED MID-LEVEL ENERGY WILL SLOWLY BECOME ABSORBED BY THE WESTERLIES FRIDAY NIGHT AND THEN BE CARRIED TO THE EAST-NORTHEAST THROUGH THROUGH THE OHIO VALLEY AND OFF THE NORTHEAST THIS WEEKEND. THIS SYSTEM WILL SUPPRESS THE RIDGE SOUTH...INCREASING THE CHANCES FOR CONVECTION SATURDAY AFTERNOON INTO SATURDAY EVENING. THIS IS SUPPORTED BY BOTH THE GFS AND ECMWF SOLUTION...WITH THE GFS MORE ROBUST WITH SHORTWAVE. WILL CONTINUE A TYPICAL SUMMERTIME PATTERN OF HIGHEST PRECIPITATION CHANCES DURING THE AFTERNOON AND EVENING HOURS AND LOWEST OVERNIGHT AND EARLY IN THE MORNING. LOW TEMPERATURES FRIDAY NIGHT WILL AVERAGE ABOVE NORMAL WITH READINGS GENERALLY IN THE LOWER TO MID 70S. WITH INCREASED CLOUD COVER AND CONVECTION...HIGH TEMPERATURES WILL REACH THE LOW TO MID 90S. ISOLATED SHOWERS ARE POSSIBLE SATURDAY NIGHT WITH LOW TEMPERATURES LEVELING OFF FROM AROUND 70 DEGREES TO THE MID 70S. SUNDAY THROUGH WEDNESDAY: ON SUNDAY AND MONDAY...THE NORTHWEST FLOW ALOFT MAY RESULT IN MOSTLY DRY CONDITION. HOWEVER...THE COMBINATION OF HEATING AND INSTABILITY MAY TRIGGER ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. HARD TO TIME AND PLACE WEAK SHORTWAVES ROTATING EASTWARD IN THE UPPER FLOW. A FRONTAL BOUNDARY WILL TRY TO SAG SOUTH TOWARD OUR REGION FROM THE NORTH TUESDAY INTO WEDNESDAY. THERE IS NOTHING TO PUSH THIS FRONT THROUGH OUR REGION SO IT WILL SIMPLY PIVOT/MEANDER TO OUR NORTH. AT THE SAME TIME...THE RIDGE OVER THE MIDWEST WILL BUILD EASTWARD THROUGH THE MIDDLE OF THE WEEK...RESULTING IN A WARMING TREND AND NEAR NORMAL CHANCES FOR MAINLY DIURNAL CONVECTION. HIGHS WILL GENERALLY BE IN THE LOWER 90S TO THE UPPER 90S...WITH OVERNIGHT LOWS IN THE LOW TO MID 70S. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... AS OF 840 PM WEDNESDAY... MAINLY VFR CONDITIONS ARE EXPECTED FOR THE 24 HOUR TAF PERIOD WITH A STRONG MID/UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE REGION. HOWEVER... A FEW ISOLATED TO WIDELY SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE THIS EVENING ACROSS THE EASTERN HALF OF CENTRAL NC. AT THIS TIME... NO ONE TAF SITE HAS INCREASED ODDS OF SEEING SOME OF THIS CONVECTION... THOUGH REMNANT OUTFLOW BOUNDARY MAY MOVE ACROSS KRDU/KRWI/KFAY THIS EVENING BRIEFLY CAUSING WIND TO GUSTS AND CHANGE DIRECTION. OTHERWISE... EXPECT MAINLY VFR CONDITIONS OVERNIGHT WITH LIGHT AND VARIABLE WINDS... WITH POSSIBLY SOME PATCHY IFR/LOW END MVFR STRATUS ACROSS THE EASTERN TAF SITES (KRDU/KRWI/KFAY) NEAR DAYBREAK. MORE OF THE SAME IS EXPECTED ON THURSDAY... HOT AND DRY IN THE MORNING AGAIN... WITH ISOLATED TO WIDELY SCATTERED SHOWERS AND STORMS POSSIBLE DURING THE LATE AFTERNOON INTO THE EVENING... WITH THE BEST CHANCES AT KGSO/KINT WITH CONVECTION MOVING INTO THE NORTHWEST PIEDMONT FROM THE HIGHER TERRAIN AND AT KFAY WITH CONVECTION ASSOCIATED WITH THE SEABREEZE. ANY SHOWERS AND STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN... LOW VISBYS AND GUSTY WINDS. OUTLOOK: A RIDGE OF HIGH PRESSURE ALOFT WILL DOMINATE THE WEATHER PATTERN THROUGH LATE NEXT WEEK. OUTSIDE OF SCATTERED DIURNAL CONVECTION EACH DAY...EXPECT PREDOMINATELY VFR CONDITIONS THROUGH THE PERIOD. && .CLIMATE... REC HI DAY MAX YR MIN YR RDU RECORDS 06/17 99 1961 75 2004 06/18 98 1944 75 1935 GSO RECORDS 06/17 98 1944 76 2004 06/18 100 1944 73 1970 FAY RECORDS 06/17 101 1981 77 1945 06/18 102 1944 76 2004 && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM NOON TO 8 PM EDT THURSDAY FOR NCZ011- 026>028-040>043-073>078-083>086-088-089. && SYNOPSIS...AMS NEAR TERM...AMS SHORT TERM...KAK LONG TERM...KAK AVIATION...BSD CLIMATE...RAH
Hazardous weather outlook, Jun 17, 3:49 PM EDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC ISSUED BY NATIONAL WEATHER SERVICE BLACKSBURG VA 349 PM EDT WED JUN 17 2015 NCZ007>010-021>025-038-039-181200- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-DAVIDSON-RANDOLPH- 349 PM EDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN THREAT ASSOCIATED WITH THESE STORMS WILL BE DAMAGING WINDS...ALTHOUGH LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDEX VALUES ARE EXPECTED TO REACH NEAR 100 DEGREES FRIDAY AND THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ073>077-083>086-088-089-181200- STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 349 PM EDT WED JUN 17 2015 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAT INDEX VALUES WILL REMAIN BETWEEN 100 TO 105 DEGREES FOR FRIDAY AND THROUGH THE WEEKEND. HEAT ADVISORIES MAY BE NEEDED FOR THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ011-026>028-040>043-078-181200- HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-WAYNE- 349 PM EDT WED JUN 17 2015 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAT INDEX VALUES WILL REMAIN BETWEEN 100 TO 105 DEGREES FOR FRIDAY AND THROUGH THE WEEKEND. HEAT ADVISORIES MAY BE NEEDED FOR THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 17, 8:23 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
823 PM EDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM TSTM WND DMG 3 SSE CONCORD 36.43N 79.05W
06/17/2015 PERSON NC TRAINED SPOTTER
NUMEROUS TREES WERE REPORTED DOWN ACROSS THE ROAD AND
ON HOUSES ALONG MORTON PULLIAM ROAD BETWEEN SEMORA ROAD
AND JACK HAMBRICK ROAD.
&&
EVENT NUMBER RAH1500672
BSDSpecial weather statement, Jun 17, 8:32 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
832 PM EDT WED JUN 17 2015
NCZ007>010-025-026-041-180130-
WAKE NC-VANCE NC-WARREN NC-GRANVILLE NC-PERSON NC-DURHAM NC-
FRANKLIN NC-
832 PM EDT WED JUN 17 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
NORTHEASTERN WAKE...VANCE...SOUTHERN WARREN...GRANVILLE...
SOUTHEASTERN PERSON...NORTH CENTRAL DURHAM AND FRANKLIN COUNTIES
UNTIL 930 PM EDT...
AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
SOUTH OF CLARKSVILLE TO 9 MILES WEST OF OXFORD...AND MOVING SOUTHEAST
AT 35 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HENDERSON...OXFORD...CREEDMOOR...LOUISBURG...WARRENTON...WAKE
FOREST...BUTNER...ZEBULON...FRANKLINTON AND KITTRELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING.
DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3635 7792 3630 7794 3592 7819 3582 7832
3623 7895 3654 7857
TIME...MOT...LOC 0031Z 295DEG 31KT 3649 7859 3628 7875
WSSSpecial weather statement, Jun 17, 9:02 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
902 PM EDT WED JUN 17 2015
NCZ042-078-089-180200-
SAMPSON NC-JOHNSTON NC-WAYNE NC-
902 PM EDT WED JUN 17 2015
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
NORTHEASTERN SAMPSON...SOUTHEASTERN JOHNSTON AND WAYNE COUNTIES
UNTIL 1000 PM EDT...
AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF CLINTON NEAR HOBBTON...MOVING
EAST AT 15 MPH. OTHER STRONG THUNDERSTORMS WERE EAST OF
GOLDSBORO...AND TO THE WEST OF GRANTHAM.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE... GOLDSBORO...MOUNT OLIVE...WALNUT
CREEK...PRINCETON... NEWTON GROVE...TURKEY...SEVEN SPRINGS...ELROY
AND BROGDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER INDOORS...AN
ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM LIGHTNING. DEADLY
LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING
STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3506 7840 3550 7830 3542 7785 3535 7782
3518 7783 3516 7788 3515 7789 3517 7793
3516 7797 3519 7802 3518 7807 3519 7816
3509 7817 3508 7816 3497 7815
TIME...MOT...LOC 0058Z 287DEG 13KT 3513 7828
WSSSpecial weather statement, Jun 17, 9:22 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
922 PM EDT WED JUN 17 2015
NCZ073-180215-
STANLY NC-
922 PM EDT WED JUN 17 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF STANLY COUNTY UNTIL
1015 PM EDT...
AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PLYLER...OR 7 MILES WEST OF ALBEMARLE...
MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...BADIN LAKE...PLYLER...BADIN...RICHFIELD...NEW LONDON...
MORROW MOUNTAIN STATE PARK...LAKE TILLERY AND FINGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3548 8031 3550 8018 3547 8016 3547 8014
3546 8011 3545 8011 3542 8009 3540 8009
3539 8007 3537 8005 3536 8007 3534 8007
3532 8008 3526 8010 3523 8039 3533 8041
TIME...MOT...LOC 0122Z 261DEG 12KT 3536 8032
77Special weather statement, Jun 17, 9:30 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
930 PM EDT WED JUN 17 2015
NCZ074-180230-
MONTGOMERY NC-
930 PM EDT WED JUN 17 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF MONTGOMERY COUNTY
UNTIL 1030 PM EDT...
AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TROY...MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
TROY...BISCOE...MOUNT GILEAD...STAR...CANDOR...PEKIN AND MORROW
MOUNTAIN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3538 8006 3543 7975 3531 7971 3528 7971
3525 7970 3524 7967 3520 7966 3518 7964
3517 7964 3518 7968 3517 7971 3518 7973
3517 7974 3520 8005
TIME...MOT...LOC 0130Z 268DEG 13KT 3530 7997
77Special weather statement, Jun 17, 9:35 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 935 PM EDT WED JUN 17 2015 NCZ010-011-026>028-180230- HALIFAX NC-WARREN NC-NASH NC-EDGECOMBE NC-FRANKLIN NC- 935 PM EDT WED JUN 17 2015 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN HALIFAX...WARREN...NASH...NORTHWESTERN EDGECOMBE AND FRANKLIN COUNTIES UNTIL 1030 PM EDT... AT 933 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LOUISBURG...MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING WILL POSE A SIGNIFICANT HAZARD. LOCATIONS IMPACTED INCLUDE... ROCKY MOUNT...NASHVILLE...LOUISBURG...WARRENTON...NORLINA... DORTCHES...BUNN...RED OAK...ENFIELD AND SHARPSBURG. LAT...LON 3599 7846 3652 7815 3618 7755 3585 7770 TIME...MOT...LOC 0133Z 282DEG 27KT 3618 7825
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:32 PM EDT | Special Weather Statement | RAH | Franklin, Granville, Vance, Warren | 58 min |
| Jun 17, 9:02 PM EDT | Special Weather Statement | RAH | Wayne | 58 min |
| Jun 17, 9:09 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 51 min |
| Jun 17, 9:22 PM EDT | Special Weather Statement | RAH | Stanly | 53 min |
| Jun 17, 9:30 PM EDT | Special Weather Statement | RAH | Montgomery | 60 min |
| Jun 17, 9:35 PM EDT | Special Weather Statement | RAH | Franklin, Nash, Warren | 55 min |
| Jun 17, 10:18 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Nash | 57 min |
| Jun 17, 10:33 PM EDT | Special Weather Statement | RAH | Moore | 57 min |
| Jun 17, 10:52 PM EDT | Special Weather Statement | RAH | Cumberland | 53 min |
| Jun 17, 10:55 PM EDT | Areal Flood Advisory | RAH | Wake | 2 hr |
| Jun 17, 10:59 PM EDT | Special Weather Statement | RAH | Richmond | 31 min |
| Jun 17, 11:09 PM EDT | Special Weather Statement | RAH | Edgecombe | 66 min |
| Jun 17, 11:15 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 21 min |
| Jun 17, 11:18 PM EDT | Special Weather Statement | RAH | Lee | 42 min |
| Jun 17, 11:38 PM EDT | Special Weather Statement | RAH | Lee | 52 min |
| Jun 18, 12:03 AM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee, Wake | 42 min |
| Jun 18, 12:06 AM EDT | Special Weather Statement | RAH | Person | 39 min |
| Jun 18, 12:50 AM EDT | Special Weather Statement | RAH | Johnston | 55 min |
| Jun 18, 12:52 AM EDT | Special Weather Statement | RAH | Person | 53 min |
| Jun 18, 1:28 AM EDT | Special Weather Statement | RAH | Sampson | 62 min |
| Jun 18, 2:08 PM EDT | Special Weather Statement | RAH | Cumberland | 52 min |
| Jun 18, 3:03 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke, Sampson | 42 min |
| Jun 18, 3:25 PM EDT | Areal Flood Advisory | RAH | Cumberland | 2 hr |
| Jun 18, 3:49 PM EDT | Heat Advisory | RAH | Cumberland, Harnett, Hoke, Johnston, Sampson, Scotland and 2 more | 27 hr |
| Jun 18, 3:52 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 53 min |
| Jun 18, 3:59 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 46 min |
| Jun 18, 4:06 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 54 min |
| Jun 18, 4:30 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond | 25 min |
| Jun 18, 4:33 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 27 min |
| Jun 18, 5:16 PM EDT | Special Weather Statement | RAH | Hoke, Moore, Richmond | 59 min |
| Jun 18, 7:16 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 89 min |
| Jun 18, 7:48 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 57 min |
| Jun 18, 7:52 PM EDT | Severe Thunderstorm Warning | RAH | Nash, Wilson | 53 min |
| Jun 18, 7:58 PM EDT | Special Weather Statement | RAH | Granville | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.